Psych Central

Go Back   Forums at Psych Central > General > School and Study Issues



advertisement
Reply
Thread Tools Display Modes
Unread 09-18-2017, 11:19 AM   #1
Member
 
Illvoices's Avatar
Illvoices has no updates.
 
Member Since: Jan 2017
Location: bronx,ny
Posts: 102
My Mood:

10 hugs
given
Default Schizo intervenes in my school life

So i'm currently taking my SAT prep and i notice that i have problems with difficult thinking. I am diagnosed with schizophrenia and i'm taking a high dose of lithium, benztropine, and haldol. How can i get my concentration back for me to be able to read a whole page in one minute. If not, then what type of meds would help with concentration.
Illvoices is offline   Reply With Quote

advertisement
Unread 09-23-2017, 10:02 AM   #2
just me wantng to be free
 
eskielover's Avatar
eskielover has no updates.
 
Member Since: Oct 2004
Location: Kentucky, USA
Posts: 17,100 (SuperPoster!)
My Mood:

10 yr Member
7,827 hugs
given
PC PoohBah!
Default Re: Schizo intervenes in my school life

Add omega 3 DHA Liquid fish oil To your diet. It helped my mind recover though not from dealing with the issues that schizopherenia creats. No idea if it helps tith that but it is good for memory & retention
__________________

In loving memory of Mister my first & very special horse
WyndSong Farm

“One doesn’t have to operate with great malice to do great harm. The absence of empathy and understanding are sufficient.”
(Charles M. Blow)
eskielover is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Unread 10-04-2017, 07:15 AM   #3
Member
 
Sprite22's Avatar
Sprite22 has no updates.
 
Member Since: Sep 2014
Location: Colorado
Posts: 197
My Mood:

3 yr Member
6 hugs
given
PC PoohBah!
Default Re: Schizo intervenes in my school life

Quote:
Originally Posted by Illvoices View Post
So i'm currently taking my SAT prep and i notice that i have problems with difficult thinking. I am diagnosed with schizophrenia and i'm taking a high dose of lithium, benztropine, and haldol. How can i get my concentration back for me to be able to read a whole page in one minute. If not, then what type of meds would help with concentration.
First off you need to speak to your Doctor. Talk to him/her about to much medication. That is way to many!! Then you need to relax as much as possible. Ask your Doc to help find less meds and do ask for Lorazepam!!! It is very hard to get because of the addiction...in some cases it is imperative.

After that go slow and kind of start over. But please start with your Doctor. The very first place. If there is still no resolve...get on the internet and find another one. It takes 3 months to get anywhere with help. And is very repetitive.

Good luck!
__________________
Finding peace and happiness is the true fate.
Sprite22 is offline   Reply With Quote
Unread 10-04-2017, 07:52 AM   #4
just me wantng to be free
 
eskielover's Avatar
eskielover has no updates.
 
Member Since: Oct 2004
Location: Kentucky, USA
Posts: 17,100 (SuperPoster!)
My Mood:

10 yr Member
7,827 hugs
given
PC PoohBah!
Default Re: Schizo intervenes in my school life

Also I would look into the possibiluty for compensations made for those with disabilities. I know once in the UNIV the disabiluties office setsup so that one has longer time to take tests in a quiet location. Look into that where you signed up for the prep. That might give you the added assistence that can help time wise
__________________

In loving memory of Mister my first & very special horse
WyndSong Farm

“One doesn’t have to operate with great malice to do great harm. The absence of empathy and understanding are sufficient.”
(Charles M. Blow)
eskielover is offline   Reply With Quote
Unread 10-11-2017, 02:40 PM   #5
Legendary
 
jaynedough's Avatar
jaynedough Is Trying
 
Member Since: Feb 2010
Location: Diagonally Parked in a Parallel Universe
Posts: 14,058 (SuperPoster!)
5 yr Member
5,070 hugs
given
PC PoohBah!
Default Re: Schizo intervenes in my school life

Hi IllVoices.
This is something you should really discuss with your doctor. You're on those meds, at those doses, for a reason. Your doctor may OK a temporary decrease in dosageor a change in meds.

Like Eskie said, you may be able to get special dispensation on the time rules.

Good luck with the test!
jaynedough is offline   Reply With Quote
Unread 10-12-2017, 09:54 AM   #6
Member
SapphireRed has no updates.
 
Member Since: Jun 2017
Location: uk
Posts: 249
My Mood:

17 hugs
given
Default Re: Schizo intervenes in my school life

Quote:
Originally Posted by Illvoices View Post
So i'm currently taking my SAT prep and i notice that i have problems with difficult thinking. I am diagnosed with schizophrenia and i'm taking a high dose of lithium, benztropine, and haldol. How can i get my concentration back for me to be able to read a whole page in one minute. If not, then what type of meds would help with concentration.
I am diagnosed as schizo affective but I am more likely bi polar one. But because I am from a disadvantaged back round I got the full shebang round my neck.
I think there are better Antinpsychotics than haldol. Is that Haloperidol? It is useless I would have thought you would be on something like olanzapine, quetiapine, chlozopine or risperidone or Aripiprazole. I know they cause drowsiness to begin with but believe me in the long term they are worth persevering on.
Litium is just a mood stabiliser. And I goosed my Thyroid after taking t for three months at College.
You need a better Anti psychotic . Period.
SapphireRed is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 06:15 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines